What Does An Opana High Feel Like?
Those who abuse Opana may experience a high that consists of feelings of sedation, euphoria, and happiness. However, oxymorphone abuse can create a number of adverse side effects.
However, some participate in Opana drug abuse to achieve a high. An Opana high likely includes feelings of euphoria, sedation, drowsiness, and other side effects that range in severity.
Opana is a Schedule II controlled substance according to the United States Drug Enforcement Administration (DEA). This means oxymorphone has a high potential for abuse that can lead to severe psychological or physical dependence.
Getting High On Opana
The high a person experiences from taking large doses of Opana or abusing the drug in other ways, such as snorting Opana, occurs because the opioid analgesic attaches to opioid receptors in the brain, affecting the central nervous system (CNS).
Those with severe pain may find relief when Opana is taken. However, CNS depression also creates sedation and euphoria. Although meant for pain relief, some may participate in drug abuse to achieve the desired high, which may lead to an increased risk of addiction
Side Effects Of Opana Abuse
In addition to euphoria and sedation, those taking Opana may experience other side effects.
Common Side Effects
Some of the common side effects of Opana may include:
- euphoric sensations
- dry mouth
Additionally, the risk of opioid addiction and substance use disorder increase when the drug is abused.
Serious Side Effects
Opioid abuse involving Opana can create serious side effects. Snorting the substance can lead to nosebleeds and damage to nasal tissue while injecting the drug intravenously may result in hepatitis or other diseases if needles are contaminated. This can lead to a public health crisis.
In fact, according to the Centers for Disease Control and Prevention (CDC), painkiller overdoses have increased over the years. More specifically, the CDC states that each day 18 women die from a painkiller overdose.
Those suffering from an Opana overdose may experience:
- loss of consciousness
- respiratory depression
- fluctuations in heart rate
- circulatory collapse
- cold or clammy skin
- constricted pupils
If a large dose of oxymorphone is taken, it may result in toxicity. Seek urgent medical care if an overdose is expected, and contact 911 immediately. Narcan (naloxone) may be administered to the person suffering from the overdose to help reverse the effects.
Those who abruptly stop taking Opana may develop withdrawal symptoms. According to the United States Food and Drug Administration (FDA), opioid withdrawal symptoms may include:
- decrease in blood pressure
- mental health problems such as depression
If other medications or substances are combined with Opana, severe drug interactions may take place. Combining CNS depressants can increase the risk of overdose and lead to breathing problems.
Speak with your prescribing doctor or healthcare provider before combining the following with Opana:
- supplements or vitamins
- over-the-counter painkillers
- other prescription drugs containing opiates
- illicit fentanyl
- other opioid medications such as hydromorphone, hydrocodone, methadone, oxycodone (OxyContin), or buprenorphine
Opioid Addiction Treatment
If you or a loved one live with opioid use disorder, substance abuse treatment options are available.
To learn more about our treatment options, please contact us today.
Ohio Recovery Center Editorial Team
©2023 Ohio Recovery Center | All Rights Reserved
This page does not provide medical advice.